Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Hypercyclicity and supercyclicity for invertible bilateral weighted shifts

Author: Nathan S. Feldman
Journal: Proc. Amer. Math. Soc. 131 (2003), 479-485
MSC (2000): Primary 47A16, 47B37
Published electronically: June 3, 2002
MathSciNet review: 1933339
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a characterization of the invertible bilateral weighted shifts that are hypercyclic or supercyclic. Although there is a general characterization due to H. Salas, in the invertible case the conditions simplify greatly.

References [Enhancements On Off] (What's this?)

  • 1. P. S. Bourdon and J. H. Shapiro, Cyclic Phenomena for Composition Operators, Memoirs of the AMS, 125, AMS, Providence, RI, 1997. MR 97h:47023
  • 2. N.S. Feldman, T.L. Miller and V.G. Miller Hypercyclic and Supercyclic Cohyponormal Operators, To appear in Acta. Sci. Math.
  • 3. R. M. Gethner and J. H. Shapiro, Universal vectors for operators on spaces of holomorphic functions, Proc. AMS, 100 (1987), 281-288. MR 88g:47060
  • 4. H. M. Hilden and L. J. Wallen, Some cyclic and non-cyclic vectors of certain operators, Ind. Univ. Math. J., 23 (1974), 557-565. MR 48:4796
  • 5. C. Kitai, Invariant closed sets for linear operators, Dissertation, Univ. of Toronto, 1982.
  • 6. S. Rolewicz, On orbits of elements, Studia Math., 32 (1969), 17-22. MR 39:3292
  • 7. H. N. Salas, Hypercyclic weighted shifts, Trans Amer. Math. Soc., 347 (1995), 993-1004. MR 95e:47042
  • 8. H. N. Salas, Supercyclicity and weighted shifts, Studia Math. 135 (1999), no. 1, 55-74. MR 2000b:47020

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47A16, 47B37

Retrieve articles in all journals with MSC (2000): 47A16, 47B37

Additional Information

Nathan S. Feldman
Affiliation: Department of Mathematics, Washington and Lee University, Lexington, Virginia 24450

Keywords: Hypercyclic, supercyclic, bilateral weighted shift
Received by editor(s): April 28, 2001
Received by editor(s) in revised form: September 17, 2001
Published electronically: June 3, 2002
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society